Alert archive / California / Wind Advisories in 2016
Wind Advisory 23, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 29, 2016, 3:59 AM PDT. It took effect at Apr 29, 2016, 11:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2016, 3:59 AM PDT (10:59 UTC)
- In effect from
- Apr 29, 2016, 11:00 PM PDT
- Expired
- Apr 30, 2016, 5:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
449 WWUS76 KSTO 291059 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 359 AM PDT FRI APR 29 2016 ...GUSTY NORTH WINDS TONIGHT AND SATURDAY OVER THE WESTERN SACRAMENTO VALLEY AND COAST RANGE... .A WEAK WEATHER SYSTEM WILL PASS THROUGH THE PACIFIC NORTHWEST TODAY WITH HIGH PRESSURE BUILDING IN BEHIND. THIS WILL BRING A PERIOD OF BREEZY TO GUSTY NORTH WINDS ACROSS NORTHERN CALIFORNIA TONIGHT AND SATURDAY ESPECIALLY TO AREAS WEST OF THE SACRAMENTO VALLEY AND OVER THE COAST RANGE. SECURE LIGHTER LOOSE OBJECTS AND WATCH FOR BLOWING DEBRIS WHILE DRIVING. CAZ015>019-063-064-300000- /O.NEW.KSTO.WI.Y.0023.160430T0600Z-160501T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT 359 AM PDT FRI APR 29 2016 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY FOR AREAS WEST OF THE SACRAMENTO AND SAN JOAQUIN VALLEY AND THE COAST RANGE. * TIMING...WINDS INCREASING BY 11 PM TONIGHT REMAINING GUSTY THROUGH 5 PM SATURDAY. WINDS DECREASING SATURDAY NIGHT. * WINDS...WINDS 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH. * IMPACTS...DOWNED TREE LIMBS OR POWERLINES. BLOWING DEBRIS AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
706 WWUS76 KSTO 292131 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 231 PM PDT FRI APR 29 2016 ...GUSTY NORTH WINDS TONIGHT AND SATURDAY OVER THE WESTERN SACRAMENTO VALLEY AND COAST RANGE... .HIGH PRESSURE BUILDING AS A WEAK SYSTEM EXITS TO THE SOUTH WILL BRING A PERIOD OF BREEZY TO GUSTY NORTH WINDS ACROSS NORTHERN CALIFORNIA TONIGHT AND SATURDAY. WINDS WILL STRENGTHEN OVER THE NORTHERN SACRAMENTO VALLEY TONIGHT AND THEN SPREAD SOUTHWARD BY EARLY SATURDAY. THE STRONGEST WINDS ARE EXPECTED FOR AREAS WEST OF THE SACRAMENTO VALLEY AND OVER THE COAST RANGE. SECURE LIGHTER LOOSE OBJECTS AND WATCH FOR BLOWING DEBRIS WHILE DRIVING. CAZ015>019-063-064-301215- /O.CON.KSTO.WI.Y.0023.160430T0600Z-160501T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT 231 PM PDT FRI APR 29 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... * TIMING...WINDS INCREASING BY 11 PM TONIGHT REMAINING GUSTY THROUGH 5 PM SATURDAY. WINDS DECREASING SATURDAY NIGHT. * WINDS...WINDS 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH. * IMPACTS...DOWNED TREE LIMBS AND POWERLINES POSSIBLE. DIFFICULT DRIVING CONDITIONS EXPECTED FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
708 WWUS76 KSTO 301200 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT SAT APR 30 2016 ...GUSTY NORTHERLY WIND TODAY OVER PORTIONS OF INTERIOR NORTHERN CALIFORNIA... .HIGH PRESSURE BUILDING INLAND AS LOW PRESSURE EXITS TO THE SOUTH WILL RESULT IN AREAS OF STRONG GUSTY NORTHERLY WIND TODAY. WIND EXPECTED TO INCREASE THIS MORNING WITH STRONGEST WIND EXPECTED THIS AFTERNOON OVER WESTERN PORTIONS OF THE SACRAMENTO VALLEY EXTENDING INTO THE COASTAL MOUNTAINS. WIND FORECAST TO DECREASE THIS EVENING BUT REMAIN BREEZY OVERNIGHT INTO SUNDAY MORNING. LOCALLY GUSTY NORTHEAST TO EAST WIND ALSO POSSIBLE TODAY INTO SUNDAY MORNING OVER THE EASTERN FOOTHILLS EXTENDING INTO THE MOUNTAINS OF WESTERN PLUMAS COUNTY AND SIERRA NEVADA. CAZ015>019-063-064-010000- /O.CON.KSTO.WI.Y.0023.000000T0000Z-160501T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT 500 AM PDT SAT APR 30 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...WIND CONTINUES TO INCREASE EARLY THIS MORNING WITH STRONGEST WIND EXPECTED LATE MORNING AND AFTERNOON. WIND DECREASES SOME THIS EVENING BUT REMAINS BREEZY OVERNIGHT INTO SUNDAY MORNING. * WINDS...NORTH WIND 15 TO 30 MPH WITH GUSTS TO OVER 40 MPH. * IMPACTS...POTENTIAL FOR DOWNED TREE LIMBS AND POWER OUTAGES. DIFFICULT DRIVING CONDITIONS EXPECTED FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND OF 25 MPH OR MORE WILL OCCUR OR WIND GUSTS OF 40 MPH OR HIGHER EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT AND CAUSE DAMAGE TO TREES AND PROPERTY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
469 WWUS76 KSTO 010008 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 508 PM PDT SAT APR 30 2016 CAZ015>019-063-064-010115- /O.EXP.KSTO.WI.Y.0023.000000T0000Z-160501T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT 508 PM PDT SAT APR 30 2016 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS EXPIRED. NORTHERLY WINDS HAVE DECREASED TO ABOUT 10 TO 20 MPH THIS EVENING...AND WILL CONTINUE TO DECREASE OVERNIGHT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:51 AM PDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 29, 2:51 AM PDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 251 AM PDT FRI APR 29 2016 .Synopsis... A chance of showers over the Sierra this evening through Saturday. Thunderstorms possible over the Sierra Sunday afternoon and evening. Breezy north winds developing this evening through Saturday. Showers possible most areas by next Thursday. Above normal daytime temperatures. && .Discussion... High pressure over the west coast bringing fair skies most areas this morning. Early morning temperatures are running a bit warmer than 24 hours ago. A weak frontal band now moving into the Pacific Northwest is bringing some cloud cover to the far north state this morning. This system is forecast to clip the north state today dropping into the Great Basin by Saturday morning. A few showers may be possible over the Sierra this evening but with high snow levels and minimal QPF, impacts over the Sierra will be minimal. The weak system will likely not even have much impact on daytime highs today with max temperatures remaining above normal. Surface high pressure pushing in behind todays system combined with northerly flow aloft will produce breezy north winds tonight and Saturday. The strongest winds are expected along the west side of the Sacramento valley and coastal range. A wind advisory will be issued for late tonight and Saturday for this area. These winds should drop off by Saturday night and early Sunday as high pressure aloft pushes in over the west coast. The low over the southern Great Basin is expected to remain in place however with the GFS, ECMWF and GEM models all pivoting an upper shortwave westward around the top of the low and into eastern California on Sunday afternoon. Models show enough instability for a threat of thunderstorms over the northern Sierra into the evening hours. Elsewhere will remain dry with warming temperatures on Sunday. Wrap around moisture from the Great Basin low will continue to bring a threat of showers over the Sierra Cascade range on Monday while the remainder of the forecast area remains dry with slightly lower daytime highs. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Upper low in EPAC slowly approaches NorCal Tuesday into Wednesday bringing synoptic cooling and a threat of showers over the mountains. Models differ with track of low but pattern suggests increased potential for showers over Interior NorCal Thursday into Friday with possible afternoon thunderstorms over the mountains. && .AVIATION... NWly flow alf as upr low movs acrs NE CA this aftn into Sat. VFR conds for Intr NorCal nxt 24 hrs exc lcl MVFR/IFR conds poss in shwrs acrs NE and E mtns tngt into Sat. Areas of Nly sfc wnd gsts to 30 kts or gtr tngt into Sat. && .STO Watches/Warnings/Advisories... Wind Advisory from 11 PM this evening to 5 PM PDT Saturday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Mountains Southwestern Shasta County to Northern Lake County-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.